Institutional members access full text with Ovid®

Share this article on:

QTc prolongation and ventricular premature complexes secondary to insulin-induced hypoglycemia in a diabetic patient

Monya-Tambi, Innocent; Castillo, Ricardo; Syed, Asma

Cardiovascular Endocrinology: June 2014 - Volume 3 - Issue 2 - p 79–81
doi: 10.1097/XCE.0000000000000015
Case report

Cardiac arrhythmias may be caused by hypoglycemia in diabetic patients, with or without underlying cardiovascular disease. It may be difficult to establish a relationship between hypoglycemia alone and cardiac arrhythmia, especially in elderly diabetic patients, because of the presence of multiple comorbidities. We report a case of an elderly patient with diabetes and established cardiovascular disease, who presented with delirium secondary to severe hypoglycemia along with prolonged QTc interval and ventricular premature beats, which resolved after correction of hypoglycemia.

Brookdale University Hospital and Medical Center, Brooklyn, New York, USA

Correspondence to Asma Syed, MD, FACC, Brookdale Hospital, 1 Brookdale Plaza, Brooklyn, NY 11212, USA Tel: +1 718 240 5169; fax: +1 718 240 6295; e-mail: asyed@brookdale.edu

Received September 25, 2013

Accepted October 11, 2013

© 2014Wolters Kluwer Health Lippincott Williams Wilkins
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website